Texas, 2014

Cold in Texas, February 6 to 7, 2014

February 6 to 7, 2014 · NWS AMA · 16 events in 16 counties and zones

Surface temperatures dropped into the single digits across most of the Texas Panhandle during the early evening hours of the 6th and persisted until the late morning hours of the 7th. These sub-freezing temperatures coupled with southerly winds of 15 to 20 mph to drop wind chill values into the minus 5 degrees to minus 12 degrees.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Surface temperatures dropped into the single digits across most of the Texas Panhandle during the early evening hours of the 6th and persisted until the late morning hours of the 7th. These sub-freezing temperatures coupled with southerly winds of 15 to 20 mph to drop wind chill values into the minus 5 degrees to minus 12 degrees. These dangerous wind chill values improved during the late morning hours of the 7th as ambient temperatures warmed into the lower 20s. The flowing is a list of the lowest wind chill values per county: minus 8 degrees at Stratford (Sherman County); minus 10 degrees at Spearman (Hansford County); minus 12 at Perryton (Ochiltree County); minus 12 at Lipscomb (Lipscomb County); minus 7 degrees at Dumas (Moore County); minus 7 degrees at Borger (Hutchinson County); minus 10 degrees at Miami (Roberts County); minus 10 degrees at Canadian (Hemphill County); minus 8 degrees at Amarillo (Potter and Randall County); minus 9 degrees at Panhandle (Carson County); minus 12 degrees at Pampa (Gray County); minus 10 degrees at Shamrock (Wheeler County); minus 8 degrees at Claude (Armstrong County); minus 7 degrees at Clarendon (Donley County); and minus 6 degrees at Wellington (Collingsworth County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 6, 3:14 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 6, 3:14 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
314 PM CST THU FEB 6 2014

.DISCUSSION...
WEAK UPPER AIR DISTURBANCE WILL MOVE ACROSS THE PANHANDLES TONIGHT
INTO FRIDAY CAUSING JUST ENOUGH LIFT TO PRODUCE SOME FLURRIES
OVERNIGHT. WINDS WILL PICK UP ACROSS THE CENTRAL AND EASTERN
PANHANDLES OVERNIGHT WHICH SHOULD SEND WIND CHILLS BACK DOWN INTO
THE -5 TO -15 RANGE. WINDS WILL BE SLIGHTLY LESS IN THE WEST.
TEMPERATURES MAY ALSO HIT THEIR LOWS THIS EVENING AND THEN THEY MAY
ACTUALLY RISE AFTER MIDNIGHT.

A WARMING TREND WILL BEGIN ON FRIDAY AND IT WILL LAST INTO SATURDAY
AS DOWNSLOPING SOUTHWEST AND WEST WINDS TAKE OVER. WILL LIKELY
STILL HAVE SOME SNOW COVER LEFT OVER IN THE EASTERN PANHANDLES...SO
WARM UP THERE MAY BE SOMEWHAT TEMPERED.

NEXT COLD FRONT EASES INTO THE PANHANDLES FROM NORTHEAST TO
SOUTHWEST SATURDAY NIGHT...SO HIGHS ON SUNDAY WILL BE BACK BELOW
NORMAL.

NEXT UPPER LEVEL SHORT WAVE TROUGH APPROACHES THE PANHANDLES FROM
THE NORTHWEST BY MONDAY AFTERNOON. THIS SHORT WAVE WILL MOST LIKELY
PRODUCE SOME MORE SNOW FOR THE REGION MONDAY AFTERNOON THROUGH
TUESDAY. AT THIS POINT...WOULD NOT BE SURPRISED TO SEE SOME 1 TO 3
INCH SNOWFALL AMOUNTS ACROSS PARTS OF THE PANHANDLES.

DRIER WEATHER RETURNS FOR THE REST OF THE FORECAST.

&&

.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE WEEKEND GIVEN THE LATEST SNOWFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                 9  38  22  51  27 /  10  10   0   0   5
BEAVER OK                   4  29  14  38  21 /  10  10   0   0   5
BOISE CITY OK               8  41  24  51  25 /  10  10   0   0   5
BORGER TX                  12  36  23  53  28 /  10  10   0   0   5
BOYS RANCH TX              17  42  22  53  29 /  10  10   0   0   5
CANYON TX                  12  39  24  55  27 /  10  10   0   0   5
CLARENDON TX               10  32  22  49  25 /  10  10   0   0   5
DALHART TX                  9  44  21  51  26 /  10  10   0   0   5
GUYMON OK                   6  35  17  43  22 /  10  10   0   0   5
HEREFORD TX                13  41  24  56  28 /  10  10   0   0   5
LIPSCOMB TX                 9  30  19  39  24 /  10  10   0   0   5
PAMPA TX                    9  30  18  43  24 /  10  10   0   0   5
SHAMROCK TX                10  28  22  44  23 /  10  10   0   0   5
WELLINGTON TX              11  30  19  49  24 /  10  10   0   0   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY UNTIL 10 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DONLEY...GRAY...
     HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...
     OCHILTREE...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...WIND CHILL ADVISORY UNTIL 10 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: BEAVER...TEXAS.

&&

19/15
Hazardous weather outlook, Feb 6, 3:23 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CST THU FEB 6 2014

OKZ001>003-TXZ001>020-070930-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
323 PM CST THU FEB 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A WIND CHILL ADVISORY IS IN EFFECT FOR THE CENTRAL AND EASTERN TEXAS
AND OKLAHOMA PANHANDLES. WIND CHILL READINGS WILL BE 5 TO 15 DEGREES
BELOW ZERO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WIND CHILL ADVISORY WILL CONTINUE THROUGH THE LATE MORNING ON
FRIDAY. WIND CHILL READINGS WILL BE 5 TO 15 DEGREES BELOW ZERO.

LIGHT SNOW WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
MONDAY NIGHT AND TUESDAY. SNOWFALL ACCUMULATIONS...IF ANY...ARE
EXPECTED TO BE LIGHT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

In the hours before

Local storm report, Feb 6, 12:06 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1206 PM CST THU FEB 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             ADRIAN                  35.28N 102.66W
02/06/2014  E2.5 INCH        OLDHAM             TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER AMA1400134

FENNER
Local storm report, Feb 6, 12:14 PM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1214 PM CST THU FEB 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             WHITE DEER              35.43N 101.17W
02/06/2014  M4.9 INCH        CARSON             TX   PUBLIC

            STORM TOTAL SNOWFALL

&&

EVENT NUMBER AMA1400136

FENNER
Local storm report, Feb 6, 12:19 PM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1219 PM CST THU FEB 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             7 ESE BUSHLAND          35.14N 101.95W
02/06/2014  M4.9 INCH        RANDALL            TX   PUBLIC

            STORM TOTAL SNOWFALL

&&

EVENT NUMBER AMA1400137

FENNER
Local storm report, Feb 6, 2:58 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
258 PM CST THU FEB 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     SNOW             7 SW AMARILLO           35.13N 101.91W
02/06/2014  M3.5 INCH        RANDALL            TX   NWS EMPLOYEE

&&

EVENT NUMBER AMA1400138

LG
Local storm report, Feb 6, 3:00 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
300 PM CST THU FEB 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     SNOW             1 NNW CANYON            35.00N 101.93W
02/06/2014  M3.5 INCH        RANDALL            TX   NWS EMPLOYEE

&&

EVENT NUMBER AMA1400139

LG
Local storm report, Feb 6, 3:33 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
333 PM CST THU FEB 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     SNOW             CLAUDE                  35.11N 101.36W
02/05/2014  M1.8 INCH        ARMSTRONG          TX   EMERGENCY MNGR

0728 PM     SNOW             UMBARGER                34.95N 102.11W
02/05/2014  E2.0 INCH        RANDALL            TX   PUBLIC

0929 PM     SNOW             4 SW BORGER             35.62N 101.45W
02/05/2014  M2.5 INCH        CARSON             TX   TRAINED SPOTTER

1005 PM     SNOW             6 W AMARILLO            35.19N 101.92W
02/05/2014  M2.0 INCH        POTTER             TX   NWS EMPLOYEE

1021 PM     SNOW             1 N CLARENDON           34.95N 100.89W
02/05/2014  M1.0 INCH        DONLEY             TX   TRAINED SPOTTER

1030 PM     SNOW             7 SW AMARILLO           35.13N 101.91W
02/05/2014  M2.0 INCH        RANDALL            TX   NWS EMPLOYEE

1150 PM     SNOW             3 S AMARILLO            35.16N 101.82W
02/05/2014  M2.0 INCH        RANDALL            TX   BROADCAST MEDIA

0211 AM     SNOW             3 SSW AMARILLO          35.16N 101.84W
02/06/2014  M3.5 INCH        RANDALL            TX   BROADCAST MEDIA

0518 AM     SNOW             PANTEX                  35.32N 101.58W
02/06/2014  E3.0 INCH        CARSON             TX   OTHER FEDERAL

0523 AM     SNOW             7 SSW AMARILLO          35.11N 101.87W
02/06/2014  M5.0 INCH        RANDALL            TX   BROADCAST MEDIA

            STORM TOTAL SNOWFALL

0600 AM     SNOW             7 ENE AMARILLO          35.23N 101.71W
02/06/2014  M3.2 INCH        POTTER             TX   NWS OFFICE

            STORM TOTAL SNOWFALL

0600 AM     SNOW             DAWN                    34.91N 102.20W
02/06/2014  M2.0 INCH        DEAF SMITH         TX   PUBLIC

            STORM TOTAL SNOWFALL

0600 AM     SNOW             5 SW AMARILLO           35.15N 101.87W
02/06/2014  M3.0 INCH        RANDALL            TX   NWS EMPLOYEE

            STORM TOTAL SNOWFALL

0610 AM     SNOW             8 NW TIMBERCREEK CANYON 35.12N 101.93W
02/06/2014  M4.0 INCH        RANDALL            TX   NWS EMPLOYEE

0610 AM     SNOW             PERRYTON                36.39N 100.80W
02/06/2014  E1.2 INCH        OCHILTREE          TX   BROADCAST MEDIA

0652 AM     SNOW             1 SW AMARILLO           35.19N 101.83W
02/06/2014  E3.2 INCH        POTTER             TX   PUBLIC

            STORM TOTAL

0700 AM     SNOW             DUMAS                   35.86N 101.97W
02/06/2014  E2.8 INCH        MOORE              TX   NWS EMPLOYEE

            STORM TOTAL SNOWFALL

0700 AM     SNOW             7 NW TIMBERCREEK CANYON 35.13N 101.91W
02/06/2014  M4.0 INCH        RANDALL            TX   EMERGENCY MNGR

            STORM TOTAL SNOWFALL

0700 AM     SNOW             6 SW AMARILLO           35.15N 101.89W
02/06/2014  M3.0 INCH        RANDALL            TX   NWS EMPLOYEE

            STORM TOTAL SNOWFALL

0700 AM     SNOW             1 WSW BUSHLAND          35.19N 102.08W
02/06/2014  M2.5 INCH        POTTER             TX   CO-OP OBSERVER

0707 AM     SNOW             7 SW AMARILLO           35.13N 101.91W
02/06/2014  M3.5 INCH        RANDALL            TX   NWS EMPLOYEE

0708 AM     SNOW             1 NNW CANYON            35.00N 101.93W
02/06/2014  M3.5 INCH        RANDALL            TX   NWS EMPLOYEE

0722 AM     SNOW             5 W AMARILLO            35.20N 101.90W
02/06/2014  M3.2 INCH        POTTER             TX   PUBLIC

            STORM TOTAL SNOWFALL

0735 AM     SNOW             5 S CANYON              34.91N 101.92W
02/06/2014  E1.5 INCH        RANDALL            TX   PUBLIC

0800 AM     SNOW             2 SW TEXHOMA            36.47N 101.84W
02/06/2014  E1.5 INCH        SHERMAN            TX   SCHOOL OFFICIAL

0800 AM     SNOW             1 W AMARILLO            35.20N 101.84W
02/06/2014  M3.8 INCH        POTTER             TX   BROADCAST MEDIA

            STORM TOTAL SNOWFALL

0800 AM     SNOW             MIAMI                   35.69N 100.64W
02/06/2014  E1.5 INCH        ROBERTS            TX   LAW ENFORCEMENT

            STORM TOTAL

0800 AM     SNOW             ADRIAN                  35.28N 102.66W
02/06/2014  E2.5 INCH        OLDHAM             TX   FIRE DEPT/RESCUE

0807 AM     SNOW             3 SW AMARILLO           35.17N 101.86W
02/06/2014  E2.5 INCH        RANDALL            TX   PUBLIC

            STORM TOTAL SNOWFALL

0821 AM     SNOW             DALHART                 36.06N 102.52W
02/06/2014  M1.3 INCH        DALLAM             TX   CO-OP OBSERVER

0826 AM     SNOW             CLARENDON               34.94N 100.89W
02/06/2014  E3.5 INCH        DONLEY             TX   LAW ENFORCEMENT

0835 AM     SNOW             1 NE GRUVER             36.26N 101.41W
02/06/2014  M2.0 INCH        HANSFORD           TX   CO-OP OBSERVER

            STORM TOTAL

0836 AM     SNOW             1 NW PAMPA              35.55N 100.97W
02/06/2014  M2.4 INCH        GRAY               TX   CO-OP OBSERVER

            STORM TOTAL

0837 AM     SNOW             1 W SANFORD             35.70N 101.55W
02/06/2014  M3.5 INCH        HUTCHINSON         TX   CO-OP OBSERVER

0837 AM     SNOW             SHAMROCK                35.22N 100.25W
02/06/2014  M2.0 INCH        WHEELER            TX   CO-OP OBSERVER

            STORM TOTAL

0838 AM     SNOW             CANYON                  34.98N 101.93W
02/06/2014  M3.0 INCH        RANDALL            TX   CO-OP OBSERVER

            STORM TOTAL

0845 AM     SNOW             WELLINGTON              34.85N 100.21W
02/06/2014  E1.5 INCH        COLLINGSWORTH      TX   FIRE DEPT/RESCUE

            STORM TOTAL

0900 AM     SNOW             ADRIAN                  35.28N 102.66W
02/06/2014  E2.8 INCH        OLDHAM             TX   FIRE DEPT/RESCUE

            STORM TOTAL SNOWFALL

0900 AM     SNOW             WHITE DEER              35.43N 101.17W
02/06/2014  M4.9 INCH        CARSON             TX   PUBLIC

            STORM TOTAL SNOWFALL

0900 AM     SNOW             7 ESE BUSHLAND          35.14N 101.95W
02/06/2014  M4.9 INCH        RANDALL            TX   PUBLIC

            STORM TOTAL SNOWFALL

0903 AM     SNOW             2 WSW BORGER            35.65N 101.43W
02/06/2014  M2.0 INCH        HUTCHINSON         TX   CO-OP OBSERVER

            STORM TOTAL

0904 AM     SNOW             6 S WILDORADO           35.13N 102.24W
02/06/2014  E4.0 INCH        DEAF SMITH         TX   TRAINED SPOTTER

0913 AM     SNOW             9 E AMARILLO            35.20N 101.66W
02/06/2014  M5.0 INCH        POTTER             TX   NWS EMPLOYEE

            STORM TOTAL

0918 AM     SNOW             BEAVER                  36.81N 100.52W
02/06/2014  E1.0 INCH        BEAVER             OK   EMERGENCY MNGR

0930 AM     SNOW             2 N AMARILLO            35.23N 101.82W
02/06/2014  E3.0 INCH        POTTER             TX   PUBLIC

            STORM TOTAL

0930 AM     SNOW             1 WSW CANYON            34.97N 101.94W
02/06/2014  M2.8 INCH        RANDALL            TX   PUBLIC

0938 AM     SNOW             7 WSW AMARILLO          35.16N 101.93W
02/06/2014  M3.5 INCH        RANDALL            TX   BROADCAST MEDIA

            STORM TOTAL

1028 AM     SNOW             GOODWELL                36.59N 101.63W
02/06/2014  E1.2 INCH        TEXAS              OK   PUBLIC

1113 AM     SNOW             DARROUZETT              36.45N 100.33W
02/06/2014  E2.0 INCH        LIPSCOMB           TX   LAW ENFORCEMENT

            STORM TOTAL

1113 AM     SNOW             CANADIAN                35.91N 100.38W
02/06/2014  E2.5 INCH        HEMPHILL           TX   LAW ENFORCEMENT

            STORM TOTAL

&&

EVENT NUMBER AMA1400079 AMA1400080 AMA1400085 AMA1400092 AMA1400087
AMA1400088 AMA1400090 AMA1400095 AMA1400097 AMA1400104 AMA1400099
AMA1400100 AMA1400102 AMA1400098 AMA1400101 AMA1400103 AMA1400105
AMA1400107 AMA1400110 AMA1400133 AMA1400138 AMA1400139 AMA1400108
AMA1400106 AMA1400109 AMA1400118 AMA1400130 AMA1400134 AMA1400112
AMA1400111 AMA1400131 AMA1400113 AMA1400114 AMA1400115 AMA1400116
AMA1400117 AMA1400132 AMA1400135 AMA1400136 AMA1400137 AMA1400119
AMA1400120 AMA1400121 AMA1400122 AMA1400123 AMA1400125 AMA1400124
AMA1400126 AMA1400128 AMA1400129

LG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Armstrong

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Armstrong forecast zone
Reported by
Mesonet
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

Wind chill value of -8 degrees at Claude.

Cold/Wind Chill, Carson

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Carson forecast zone
Reported by
Mesonet
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

Wind chill value of -9 degrees at Panhandle.

Cold/Wind Chill, Collingsworth

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Collingsworth forecast zone
Reported by
Mesonet
Coordinates
34.965, -100.270 (the zone’s center; the record gives no point)

Wind chill value of -6 degrees at Wellington.

Cold/Wind Chill, Donley

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Donley forecast zone
Reported by
Mesonet
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

Wind chill value of -7 degrees at Clarendon.

Cold/Wind Chill, Gray

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Gray forecast zone
Reported by
Mesonet
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

Wind chill value of -12 degrees at Pampa.

Cold/Wind Chill, Hansford

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Hansford forecast zone
Reported by
Mesonet
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

Wind chill value of -10 degrees at Spearman.

Cold/Wind Chill, Hemphill

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Hemphill forecast zone
Reported by
AWOS
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

Wind chill value of -10 degrees at Canadian.

Cold/Wind Chill, Hutchinson

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Hutchinson forecast zone
Reported by
ASOS
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

Wind chill value of -7 degrees at Borger.

Cold/Wind Chill, Lipscomb

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Lipscomb forecast zone
Reported by
Mesonet
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

Wind chill value of -12 degrees at Lipscomb.

Cold/Wind Chill, Moore

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Moore forecast zone
Reported by
AWOS
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Wind chill value of -7 degrees at Dumas.

Cold/Wind Chill, Ochiltree

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Ochiltree forecast zone
Reported by
AWOS
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

Wind chill value of -12 degrees at Perryton.

Cold/Wind Chill, Potter

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Potter forecast zone
Reported by
ASOS
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Wind chill value of -8 degrees at Amarillo.

Cold/Wind Chill, Randall

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Randall forecast zone
Reported by
Mesonet
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Wind chill value of -8 degrees at Amarillo.

Cold/Wind Chill, Roberts

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Roberts forecast zone
Reported by
Mesonet
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

Wind chill value of -10 degrees at Miami.

Cold/Wind Chill, Sherman

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Sherman forecast zone
Reported by
Mesonet
Coordinates
36.278, -101.893 (the zone’s center; the record gives no point)

Wind chill value of -8 degrees at Stratford.

Cold/Wind Chill, Wheeler

When
February 6, 4:00 PM CST to February 7, 10:00 AM CST
Where
Wheeler forecast zone
Reported by
Mesonet
Coordinates
35.401, -100.270 (the zone’s center; the record gives no point)

Wind chill value of -10 degrees at Shamrock.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502034, 502035, 502036, 502037, 502038, 502039, 502040, 502041, 502042, 502043, 502044, 502045, 502046, 502047, 502048, 502049.